Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

July 30, 2015Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 30, 2015, 4:03 PM EDT for Brevard County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 4:03 PM EDT (20:03 UTC)
Expired
Jul 30, 2015, 5:00 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 3 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS82 KMLB 302003
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU JUL 30 2015
 
FLZ047-302100-
SOUTHERN BREVARD COUNTY FL-
403 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAMP HOLLY FISH CAMP...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2808 8058 2808 8060 2794 8053 2790 8087
      2825 8086 2829 8061 2826 8066 2817 8062
      2822 8066 2821 8067 2816 8064 2816 8063
      2815 8064 2815 8061 2809 8059 2827 8061
      2811 8057 2795 8050
TIME...MOT...LOC 2003Z 251DEG 15KT 2808 8079 

$$

WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:01 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 30, 2:01 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
201 PM EDT THU JUL 30 2015

.DISCUSSION...

TONIGHT-SAT NIGHT...NO SIGNIFICANT CHANGE TO THE CURRENT WEATHER
PICTURE AS THE TROUGHING OVER FLORIDA AND THE SOUTHEAST U.S. COAST
MOVES LITTLE. THE CURRENT SOUTHWEST FLOW IS FORECAST TO CONTINUE
THROUGH AT LEAST THE WEEKEND. THIS WILL RESULT IN A WEST TO EAST
MOTION OF THE AFTERNOON/EVENING SHOWERS/STORMS WITH THE EMPHASIS ON
SHOWERS AND ISOLATED STORMS AND THE EAST SIDE OF CENTRAL FLORIDA.
THE LAYER PRECIPITABLE WATER VALUES ARE FORECAST TO REMAIN AT 2
INCHES OR HIGHER. THIS WILL RESULT IN HIGH/LIKELY AFTERNOON RAIN
CHANCES EACH DAY. UPPER LEVEL TEMPERATURES ARE FORECAST TO REMAIN
WARM AT AROUND -6 DEGREES CELSIUS AND ALONG WITH THE HIGH
PRECIPITABLE WATER VALUES IN THE ATMOSPHERE WOULD SUGGEST MORE
SHOWERS THAN STORMS BUT...AS WEDNESDAY AFTERNOON SHOWED...THERE IS
THE POTENTIAL FOR SMALL HAIL AND VERY STRONG WIND GUSTS WITH ANY OF
THE STORM CELLS THAT DO DEVELOP. STRONG STORM POTENTIAL WOULD BE
MORE OF A DAILY HAZARDOUS WEATHER OUTLOOK CALL. HIGHS AROUND 90/LOW
90S...LOWS IN THE MID 70S.

PREVIOUS AFD

SUN-WED...AS THE HIGH PRESSURE RIDGING CONTINUES TO AMPLIFY OVER THE
WESTERN U.S. THE GENERAL TROUGHINESS WILL CONTINUE ACROSS THE
EASTERN CONUS. THE SURFACE ATLANTIC RIDGE WILL BEGIN BUILDING BACK
NORTHWARD TUE-WED AS THE EASTERN CONUS LOW-LEVEL TROUGHING  SHIFTS
WEST OVER THE GULF OF MEXICO. EXPECT MOISTURE TO REMAIN HIGH AND
POPS 50 PERCENT OR A LITTLE HIGHER STILL SEEM WARRANTED...EXCEPT
POSSIBLY TRENDING LOWER WED...IF THE SURFACE RIDGE DOES INDEED BUILD
BACK INTO CENTRAL FLORIDA.

.AVIATION...

PREVAILING VFR THROUGH 18Z. TEMPO MVFR VCTS/VCSH WITH GUSTY WIND
19Z-24Z. VFR 31/00Z THROUGH 31/08Z. TEMPO MVFR/IFR 31/08Z TO 31/14Z
DUE TO CEILINGS AND VISIBILITY DUE TO LOW CLOUDS/MIST/FOG.

.MARINE...

BUOY 009 WAS RECORDING SOUTHWEST WINDS AROUND 10 KNOTS AND 2 FOOT
SEAS. THE TWO SCRIPPS BUOYS AT 4NM AND 6NM OFF THE BEACH WERE
RECORDING 1 FOOT SEAS.

TONIGHT...SOUTHWEST WIND FLOW REGIME WILL CONTINUE WITH SPEEDS 10-15
KNOTS OFFSHORE AND 5-10 KNOTS CLOSE TO THE COAST. THE MAIN MARINER
CONCERN WILL BE OFFSHORE MOVING SHOWERS/STORMS.

PREVIOUS MARINE DISCUSSION

FRI-FRI NIGHT...SURFACE RIDGE AXIS REMAINS SUPPRESSED TO THE SOUTH.
MAINLY SSW/SW WINDS AROUND 10 KTS. SEAS GENERALLY AOB 3 FT.
WINDS/SEAS LOCALLY HIGHER INVOF OF STRONGER CONVECTION. OFFSHORE
MOVING STORM CELLS REMAIN A THREAT THROUGH THE PERIOD. COVERAGE OF
SHOWERS/STORMS LOOKS RATHER HIGH AND STORMS SHOULD START TO PRODUCE
MORE FREQUENT LIGHTNING STRIKES.

SAT-TUE..SURFACE RIDGE AXIS ACROSS THE SOUTHERN PENINSULA INTO EARLY
NEXT WEEK. LITTLE CHANGE IN MOIST SSW/SW WIND FLOW REGIME. STORM
MOTION STILL OFFSHORE BUT WEAKER. BOATERS SHOULD CONTINUE TO BE
VIGILANT FOR MARINE STORMS... ESPECIALLY DURING THE AFTERNOON AND
EVENING. WIND SPEEDS AOB 15 KTS WITH SEAS 2-4 FT GENERALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  73  86 /  40  70  50  70
MCO  75  89  74  87 /  20  60  40  70
MLB  74  90  75  86 /  50  70  50  70
VRB  72  90  74  87 /  50  70  50  70
LEE  77  89  76  87 /  20  60  40  60
SFB  76  90  74  87 /  30  60  50  70
ORL  76  90  74  87 /  20  60  50  70
FPR  72  90  74  88 /  50  60  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

IMPACT WX/AVIATION...CRISTALDI
FORECASTS...WIMMER

SHORT TERM...WIMMER
LONG TERM....CRISTALDI
AVIATION...WIMMER
Hazardous weather outlook, Jul 30, 10:35 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT THU JUL 30 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1035 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE AIR MASS OVER EAST CENTRAL FLORIDA IS SLIGHTLY MORE MOIST AND
WILL BECOME A LITTLE MORE UNSTABLE...WHEN COMPARED TO WEDNESDAY.
THIS WILL LEAD TO NUMEROUS AFTERNOON SHOWERS AND STORMS. WHILE
LIGHTNING REMAINS THE PRIMARY STORM HAZARD...COOLER...DRY AIR ALOFT
WILL BRING A POTENTIAL FOR STRONG WIND GUSTS OF 50 TO 60 MPH WITH
TEH MOST INTENSE STORMS TODAY. STORMS WILL MOVE TOWARD THE SOUTHEAST
AT 5 TO 10 MPH...WITH A LITTLE FASTER EASTWARD MOTION OF AROUND 15
MPH TOWARD LAKE OKEECHOBEE AND JUPITER INLET.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS OVER 34 KNOTS APPROACHING FROM THE WEST. STORM MOTION WILL BE
TO THE EAST AT 10 TO 15 MPH FROM AROUND LAKE OKEECHOBEE TO THE
TREASURE COAST. STORM MOTION WILL BE MORE ERRATIC NORTHWARD FROM
CAPE CANAVERAL AND ORLANDO...BUT GENERALLY BE TO THE SOUTHEAST AT
5 TO 10 MPH.

.RIP CURRENT IMPACT... A SMALL EASTERLY SWELL ALONG WITH THE
APPROACH OF THE FULL MOON WILL LEAD TO A MODERATE THREAT FOR RIP
CURRENTS NORTH OF CAPE CANAVERAL...WITH A SLIGHTLY LOWER THREAT TO
THE SOUTH. THE THREAT WILL BE GREATEST THROUGH LATE AFTERNOON DUE TO
TIDAL EFFECTS. ALWAYS SWIM NEAR A LIFEGUARD...AND NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MOIST SOUTH TO SOUTHWEST WIND FLOW WILL KEEP THE COVERAGE OF
AFTERNOON STORMS GREATER THAN NORMAL INTO THE WEEKEND AND EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY/CRISTALDI

In the hours before

Special weather statement, Jul 30, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU JUL 30 2015

FLZ047-302100-
SOUTHERN BREVARD COUNTY FL-
403 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAMP HOLLY FISH CAMP...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2808 8058 2808 8060 2794 8053 2790 8087
      2825 8086 2829 8061 2826 8066 2817 8062
      2822 8066 2821 8067 2816 8064 2816 8063
      2815 8064 2815 8061 2809 8059 2827 8061
      2811 8057 2795 8050
TIME...MOT...LOC 2003Z 251DEG 15KT 2808 8079

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:00 PM EDTSpecial Marine WarningMLB60 min
Jul 30, 5:11 PM EDTSpecial Weather StatementMLBSeminole49 min
Jul 30, 5:35 PM EDTSpecial Marine WarningMLB55 min
Jul 30, 5:42 PM EDTSpecial Weather StatementMLBBrevard48 min
Jul 30, 5:47 PM EDTSpecial Marine WarningMLB58 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.